Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2005, 6:25 PM CDT for 5 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:25 PM CDT (23:25 UTC)
- Expired
- Apr 22, 2005, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 222327 SVROHX TNC035-061-175-177-185-230000- /O.NEW.KOHX.SV.W.0065.050422T2325Z-050423T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 625 PM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE GRUNDY COUNTY IN TENNESSEE VAN BUREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPENCER WARREN COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE * UNTIL 700 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING HAIL AND WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF SPENCER TO 22 MILES WEST OF GRUETLI-LAAGER... OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF SPARTA TO 9 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SPENCER BY 630 PM CDT CROSSVILLE BY 650 PM CDT LAKE TANSI AND GRUETLI-LAAGER BY 655 PM CDT FAIRFIELD GLADE BY 700 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3597 8535 3520 8614 3529 8559 3605 8479 $$ 13
3 follow-up statements
000
WWUS54 KOHX 222340
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT FRI APR 22 2005
TNC177-222346-
/O.CAN.KOHX.SV.W.0065.000000T0000Z-050423T0000Z/
WARREN TN-
636 PM CDT FRI APR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...
LAT...LON 3525 8588 3530 8591 3537 8586 3545 8588
3553 8576 3553 8559 3557 8554 3574 8558
3597 8534 3605 8481 3578 8508 3578 8524
3557 8545 3553 8558 3542 8550 3533 8556
$$
TNC035-061-175-185-230000-
/O.CON.KOHX.SV.W.0065.000000T0000Z-050423T0000Z/
WHITE TN-CUMBERLAND TN-VAN BUREN TN-GRUNDY TN-
636 PM CDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
GRUNDY...VAN BUREN...SOUTHERN CUMBERLAND AND WHITE COUNTIES...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CROSSVILLE TO SPARTA...AND
SOUTHWEST TO SPENCER AND ALTAMONT. MOVEMENT WAS EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
COALMONT...PLEASANT HILL AND BEERSHEBA SPRINGS BY 645 PM CDT
GRUETLI-LAAGER AND CROSSVILLE THROUGH 700 PM CDT
PALMER AND FAIRFIELD GLADE BY 700 PM CDT
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY.
LAT...LON 3525 8588 3530 8591 3537 8586 3545 8588
3553 8576 3553 8559 3557 8554 3574 8558
3597 8534 3605 8481 3578 8508 3578 8524
3557 8545 3553 8558 3542 8550 3533 8556
$$
13000
WWUS54 KOHX 222349
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT FRI APR 22 2005
TNC035-061-175-185-230000-
/O.CON.KOHX.SV.W.0065.000000T0000Z-050423T0000Z/
WHITE TN-CUMBERLAND TN-VAN BUREN TN-GRUNDY TN-
649 PM CDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
GRUNDY...VAN BUREN...SOUTHERN CUMBERLAND AND SOUTHEASTERN WHITE
COUNTIES...
AT 646 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR PLEASANT HILL...OR ABOUT 11 MILES EAST OF SPARTA...
MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT HILL BY 650 PM CDT
CROSSVILLE AND 9 MILES NORTH OF LAKE TANSI BY 700 PM CDT
LAT...LON 3525 8588 3530 8591 3537 8586 3545 8588
3553 8576 3553 8559 3557 8554 3574 8558
3597 8534 3605 8481 3578 8508 3578 8524
3557 8545 3553 8558 3542 8550 3533 8556
$$
21000
WWUS54 KOHX 222359
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT FRI APR 22 2005
TNC035-061-175-185-230009-
/O.CAN.KOHX.SV.W.0065.000000T0000Z-050423T0000Z/
WHITE TN-CUMBERLAND TN-VAN BUREN TN-GRUNDY TN-
659 PM CDT FRI APR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY...VAN BUREN...SOUTHERN
CUMBERLAND AND WHITE COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED OR EXITED THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3525 8588 3530 8591 3537 8586 3545 8588
3553 8576 3553 8559 3557 8554 3574 8558
3597 8534 3605 8481 3578 8508 3578 8524
3557 8545 3553 8558 3542 8550 3533 8556
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:30 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 22, 2:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI APR 22 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN ...NEARING THE TN RIVER. AIRMASS AHEAD BECOMING INCREASINGLY UN- STABLE AS STRONG UL IMPULSE PUSHES CLOSER AND WARMER AIR SURGES NORTHWARD INTO THE MID-STATE. AIRMASS DRYING RAPIDLY BEHIND... WITH 40 DEWPOINTS ALREADY CROSSING THE MS RIVER. 18Z BNA SOUNDING SHOWING A GOOD AMOUNT OF DRY AIR ABOVE H8 THIS AFTERNOON...WITH MOISTURE DEEPER TOWARD THE EAST. INSTABILITY BECOMING MORE FAVORABLE AND ML JET STREAK CROSSING THE AREA THROUGH 03Z OR SO...IN ADDITION TO APPROACHING COLD FRONT/LL BOUNDARY... SHOULD RESULT IN DEVELOPMENT THROUGH THE EARLY EVENING...ESPECIALLY AROUND AND EAST OF BNA. DRY AIR PRESENT ALOFT HOWEVER MAY INHIBIT DEVELOPMENT FROM BECOMING TO WIDESPREAD AND AT THIS POINT AND WILL KEEP SCATTERED POPS BNA WEST...WITH LIKELY POPS EAST. DRY AIR AND COLD POOL ALOFT MAY STILL LEAD TO SOME TSTORMS PRODUCING DAMAGING WIND AND/OR LARGE HAIL. COLD FRONT SHOULD PUSH BY RAPIDLY THIS EVENING...WITH MOISTURE ASSOCIATED WITH UPPER LOWS WRAPPING BACK DOWN OVERNIGHT. THIS MOISTURE ALONG WITH CYCLONIC CURVATURE MAY RESULT IN A SOME SHOWERS...ESPECIALLY PLATEAU...THROUGH SATURDAY. NO POPS PLANNED SATURDAY NIGHT THROUGH SUNDAY NIGHT AT THIS TIME BUT TEMPS MAY REACH THE FREEZING LEVEL ACROSS THE MUCH OF THE AREA SUNDAY MORNING. TIGHT GRADIENT PRODUCING 5-10KT WINDS LIKELY TO KEEP FROST AT A MINIMUM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 47 54 34 55 / 50 30 10 10 CLARKSVILLE 47 54 33 56 / 40 20 10 10 CROSSVILLE 45 48 31 51 / 70 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND TONIGHT. JLM
In the hours before
Local storm report, Apr 22, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL TULLAHOMA 35.37N 86.22W
04/22/2005 1.00 INCH COFFEE TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL IN TULLAHOMA BY TRAINED NWS
SPOTTER.
&&
MPARRISHLocal storm report, Apr 22, 6:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL DOYLE 35.85N 85.51W
04/22/2005 0.75 INCH WHITE TN TRAINED SPOTTER
PENNY SIZE HAIL IN DOYLE BY TRAINED NWS SPOTTER.
&&
MPARRISHLocal storm report, Apr 22, 6:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
614 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL MCMINNVILLE 35.69N 85.78W
04/22/2005 1.25 INCH WARREN TN TRAINED SPOTTER
HAIL TO HALF DOLLAR AT WINDRIFT COURT IN MCMINNVILLE BY
TRAINED SPOTTER.
&&
MPARRISHLocal storm report, Apr 22, 6:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 12 SW JAMESTOWN 36.31N 85.09W
04/22/2005 1.00 INCH FENTRESS TN TRAINED SPOTTER
1 INCH HAIL AT GRIMSLEY IN FENTRESS COUNTY BY TRAINED NWS
SPOTTER.
&&
MPARRISHSpecial weather statement, Apr 22, 6:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 622 PM CDT FRI APR 22 2005 TNZ008-009-028>030-222350- MACON-SMITH-SUMNER-TROUSDALE-WILSON- 622 PM CDT FRI APR 22 2005 A CLUSTER OF STRONG THUNDERSTORMS WERE MOVING ACROSS EASTERN SUMNER...WESTERN MACON...WESTERN TROUSDALE...AND NORTHERN WILSON COUNTY AT 615 PM CDT. THESE THUNDERSTORMS MAY CONTAIN 40 MPH WINDS AND POSSIBLY SMALL HAIL. THE STORMS WERE MOVING EAST AT 45 MPH. END/ORCHANIAN
Local storm report, Apr 22, 6:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SPARTA 35.93N 85.47W
04/22/2005 1.75 INCH WHITE TN TRAINED SPOTTER
NICKEL TO GOLF BALL SIZE HAIL IN SPARTA, ALSO TREE LIMBS
DOWNED. BY TRAINED NWS SPOTTER AND ALSO REPORTED BY 911
DISPATCHER.
&&
MPARRISHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Apr 21, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 53 min |
| Apr 21, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 22, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| Apr 22, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 28 min |
| Apr 22, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 22, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Apr 22, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 31 min |
| Apr 22, 7:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Apr 22, 7:39 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 36 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 21 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 34 min |
| Apr 22, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| Apr 22, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| Apr 22, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 29 min |
| Apr 22, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Apr 22, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 24 min |
| Apr 22, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren, White | 29 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.